Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Counterexamples in best approximation
HTML articles powered by AMS MathViewer

by S. J. Poreda PDF
Proc. Amer. Math. Soc. 56 (1976), 167-171 Request permission

Abstract:

Several counterexamples for approximation to continuous functions by polynomials are given. One example shows that the points of maximum deviation of a continuous real valued function on an interval from its polynomial of degree $n$ of best uniform approximation can lie on any monotone sequence contained in that interval for infinitely many $n$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A50, 30A82
  • Retrieve articles in all journals with MSC: 41A50, 30A82
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 56 (1976), 167-171
  • MSC: Primary 41A50; Secondary 30A82
  • DOI: https://doi.org/10.1090/S0002-9939-1976-0402362-4
  • MathSciNet review: 0402362